Search by Topic

Join our mailing list!

Loading...

Thanks! You've been successfully signed up for the BTU newsletter!

August 12, 2016

Archbishop has severe allergic reaction to acetaminophen

By Associated Press

MILWAUKEE — Milwaukee's archbishop says his guardian angel was working overtime when he had a severe allergic reaction to acetaminophen that could have been deadly.

Archbishop Jerome Listecki tells WISN-TV that he took some cough medicine before heading to a meeting Monday and didn't realize it contained the Tylenol ingredient acetaminophen. His face and throat began to swell and soon he could only whisper and was having trouble breathing.

Listecki says he was able to walk to the parking lot and call 911. Paramedics gave him an epinephrine shot and a priest gave him the sacrament of the sick.

Copyright Associated Press. All rights reserved. This material may not be published, broadcast, rewritten, or redistributed.
The archbishop says he received another shot of epinephrine in the ambulance and was kept overnight at Columbia St. Mary's Hospital.


Search